Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The $ (\varphi,k)$ rectifiable subsets of $ n$-space


Author: Herbert Federer
Journal: Trans. Amer. Math. Soc. 62 (1947), 114-192
MSC: Primary 27.2X
DOI: https://doi.org/10.1090/S0002-9947-1947-0022594-3
MathSciNet review: 0022594
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A] A. Appert Mesures normales dans les espaces distancies, Bull. Sci. Math. vol. 60 (1936) pp. 329-352 and 368-380.
  • [BE1] A. S. Besicovitch On the fundamental geometrical properties of linearly measurable plane sets of points, Math. Ann. vol. 98 (1927) pp. 422-464. MR 1512414
  • [BE2] -On the fundamental geometrical properties of linearly measurable plane sets of points (II), Math. Ann. vol. 115 (1938) pp. 296-329. MR 1513189
  • [BE3] -On the fundamental geometrical properties of linearly measurable plane sets of points (III), Math. Ann. vol. 116 (1939) pp. 349-357. MR 1513231
  • [BE4] -On the Kolmogoroff maximum and minimum measures, Math. Ann. vol. 113 (1936) pp. 416-423.
  • [BE5] -On the definition and value of the area of a surface, Quart. J. Math. Oxford Ser. vol. 16 (1945) pp. 86-102. MR 0014415 (7:282a)
  • [BE6] -On tangents to general sets of points, Fund. Math. vol. 22 (1934) pp. 49-53.
  • [BM] A. S. Besicovitch and P. A. P. Moran The measure of product and cylinder sets, Proc. London Math. Soc. vol. 20 (1945) pp. 110-120. MR 0016448 (8:18f)
  • [BW] A. S. Besicovitch and G. Walker On the density of irregular linearly measurable sets of points, Proc. London Math. Soc. vol. 32 (1931) pp. 142-153.
  • [C] C. Carathéodory Über das lineare Mass von Punktmengen--eine Verallgemeinerung des Längenbegriffs, Nachr. Ges. Wiss. Göttingen (1914) pp. 404-426.
  • [D] D. R. Dickinson Study of extreme cases with respect to the densities of irregular linearly measurable plane sets of points, Math. Ann. vol. 116 (1939) pp. 359-373. MR 1513232
  • [EI] S. Eilenberg Continua of finite linear measure. II, Amer. J. Math. vol. 66 (1944) pp. 425-427. MR 0010969 (6:96e)
  • [EH] S. Eilenberg and O. G. Harrold, Jr. Continua of finite linear measure. I, Amer. J. Math. vol. 65 (1943) pp. 137-146. MR 0007643 (4:172e)
  • [E] Th. Estermann Über Carathéodory's und Minkowski's Verallgemeinerungen des Längenbegriffs, Abh. Math. Sem. Hamburgischen Univ. vol. 4 (1925) pp. 73-116.
  • [FA1] J. Favard Une définition de la longueur et de l'aire, C. R. Acad. Sci. Paris vol. 194 (1932) pp. 344-346.
  • [FA2] -La longueur et l'aire d'après Minkowski, Bull. Soc. Math. France vol. 61 (1933) pp. 63-84. MR 1504999
  • [F1] H. Fédérer Surface area. I, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 420-437. MR 0010610 (6:44d)
  • [F2] -Surface area. II, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 438-456. MR 0010611 (6:45a)
  • [F3] -The Gauss-Green theorem, Trans. Amer. Math. Soc. vol. 58 (1945) pp. 44-76. MR 0013786 (7:199b)
  • [F4] -Coincidence functions and their integrals, Trans. Amer. Math. Soc. vol. 59 (1946) pp. 441-466. MR 0015466 (7:422a)
  • [GI1] J. Gillis Note on the projection of irregular linearly measurable plane sets of points, Fund. Math. vol. 26 (1936) pp. 228-233.
  • [GI2] -On linearly measurable plane sets of points of upper density 1/2, Fund. Math. vol. 22 (1934) pp. 57-69.
  • [GI3] -A theorem on irregular linearly measurable sets of points, J. London Math. Soc. vol. 10 (1935) pp. 234-240.
  • [GI4] -On linearly measurable sets of points, Comptes Rendus des Séances de la Societé des Sciences et des Lettres de Varsovie vol. 28 (1936) pp. 49-70.
  • [GI5] -On the projection of irregular linearly measurable plane sets of points, Proc. Cambridge Philos. Soc. vol. 30 (1934) pp. 47-54.
  • [G1] W. Gross Über das Flächenmass von Punktmengen, Monatshefte für Mathematik und Physik vol. 29 (1918) pp. 145-176.
  • [G2] -Über das lineare Mass von Punktmengen, Monatshefte für Mathematik und Physik vol. 29 (1918) pp. 177-193. MR 1548981
  • [H] F. Hausdorff Dimension und aüsseres Mass, Math. Ann. vol. 79 (1918) pp. 157-179. MR 1511917
  • [HW] W. Hurewicz and H. Wallman Dimension theory, Princeton Mathematical Series, Princeton University Press, 1941. MR 0006493 (3:312b)
  • [JA] O. Janzen Über einige stetige Kurven, über Bogenlänge, linearen Inhalt und Flächeninhalt, Inaugural dissertation, Königsberg, 1907.
  • [J] R. L. Jeffery Sets of $ k$ extent in $ n$-dimensional space, Trans. Amer. Math. Soc. vol. 35 (1933) pp. 629-647. MR 1501706
  • [K] A. Kolmogoroff Beiträge zur Masstheorie, Math. Ann. vol. 107 (1932) pp. 351-366. MR 1512805
  • [L] L. H. Loomis Abstract congruence and the uniqueness of Haar measure, Ann. of Math. vol. 46 (1945) pp. 348-355. MR 0011713 (6:205a)
  • [MS] S. Mazurkiewicz and S. Saks Sur les projections d'un ensemble fermé, Fund. Math. vol. 8 (1926) pp. 109-113.
  • [MK] K. Menger Entwurf einer neuen Theorie des Masses, Ergebnisse eines Mathematischen Kolloquiums vol. 2 (1932) pp. 6-10.
  • [MD] D. S. Miller Carathéodory and Gillespie linear measure, Duke Math. J. vol. 11 (1944) pp. 139-145. MR 0009620 (5:174e)
  • [MI] H. Minkowski Über die Begriffe Lange, Oberfläche und Volumen, Jber. Deutschen Math. Verein, vol. 9 (1900) pp. 115-121.
  • [MG] G. W. Morgan The density directions of irregular linearly measurable plane sets, Proc. London Math. Soc. vol. 38 (1935) pp. 481-494.
  • [MA1] A. P. Morse A theory of covering and differentiation, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 205-235. MR 0009974 (5:231g)
  • [MA2] -The role of internal families in measure theory, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 723-728. MR 0011107 (6:120c)
  • [MF] A. P. Morse and H. Federer Some properties of measurable functions, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 270-277. MR 0007916 (4:213d)
  • [MR1] A. P. Morse and J. F. Randolph The $ \phi $ rectifiable subsets of the plane, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 236-305. MR 0009975 (5:232a)
  • [MR2] -Gillespie measure, Duke Math. J. vol. 6 (1940) pp. 408-419. MR 0001832 (1:304a)
  • [N1] G. Nöbeling Über den Flächeninhalt dehmingsbeschränkter Flächen, Math. Zeit. vol. 48 (1943) pp. 747-771.
  • [N2] -Über die Flächenmasse im Euklidischen Raum, Math. Ann. vol. 118 (1943) pp. 687-701. MR 0010609 (6:44c)
  • [N3] -Über die Struktur der rektifizierbaren Kontinuen, J. Reine Angew. Math. vol. 184 (1942) pp. 91-115. MR 0009440 (5:150e)
  • [N4] -Über die Länge der Euklidischen Kontinuen. I, Jber. Deutschen Math. Verein, vol. 52 (1942) pp. 132-160. MR 0009185 (5:114a)
  • [N5] -Über die Länge der Euklidischen Kontinuen. II, Jber. Deutschen Math. Verein, vol. 52 (1942) pp. 189-197. MR 0009186 (5:114b)
  • [N6] -Über die Länge der Euklidischen Kontinuen. III, Monatshefte für Mathematik und Physik vol. 50 (1942) pp. 282-287. MR 0009187 (5:114c)
  • [PS] L. Pontrjagin and L. Schnirelman Sur une propriété metrique de la dimension, Ann of Math. vol. 33 (1932) pp. 156-162. MR 1503042
  • [RAD] H. Rademacher Über partielle und totale Differenzierbarkeit. I, Math. Ann. vol. 79 (1919) pp. 340-359. MR 1511935
  • [RA1] J. F. Randolph Carathéodory measure and a generalization of the Gauss-Green lemma, Trans. Amer. Math. Soc. vol. 38 (1935) pp. 531-548. MR 1501827
  • [RA2] -On generalizations of length and area, Bull. Amer. Math. Soc. vol. 42 (1936) pp. 268-274. MR 1563283
  • [RA3] -The Vitali covering theorem for Carathéodory linear measure, Ann. of Math. vol. 40 (1939) pp. 299-308. MR 1503458
  • [RA4] -Some properties of sets of the Cantor type, J. London Math. Soc. vol. 16 (1941) pp. 38-42. MR 0005887 (3:226b)
  • [SS1] S. Saks Theory of the integral, Warsaw, 1937.
  • [SS2] -Remarque sur la mesure linéaire des ensembles plans, Fund. Math. vol. 9 (1927) pp. 16-24.
  • [SD] A. Sard The equivalence of $ n$-measure and Lebesgue measure in $ {E_n}$, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 758-759. MR 0008837 (5:62b)
  • [SCH] J. P. Schauder The theory of surface measure, Fund. Math. vol. 8 (1926) pp. 1-48.
  • [SH] S. Sherman A comparison of linear measures in the plane, Duke Math. J. vol. 9 (1942) pp. 1-9. MR 0005890 (3:226e)
  • [SI] W. Sierpinski Sur la densité linéaire des ensembles plans, Fund. Math. vol. 9 (1927) pp. 172-185.
  • [ST1] H. Steinhaus Sur la portée pratique et théorique de quelques théorèmes sur la mesure des ensembles de droites, C. R. Congrès des Mathématiciens des pays Slaves, Warsaw, 1929, pp. 348-354.
  • [ST2] -Zur Praxis der Rektifikation und zum Längenbegriff, Sächsische Akademie zu Leipzig, Berichte vol. 82 (1930) pp. 120-130.
  • [SZ] E. Szpilrain La dimension et la mesure, Fund. Math. vol. 28 (1937) pp. 81-89.
  • [W] A. Weil L'intégration dans les groupes topologiques et ses applications, Actualités Scientifiques et Industrielles, vol. 869, Hermann, Paris, 1938.
  • [YY] W. H. Young and G. C. Young The theory of sets of points, Cambridge University Press, 1906, chap. 13.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 27.2X

Retrieve articles in all journals with MSC: 27.2X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1947-0022594-3
Article copyright: © Copyright 1947 American Mathematical Society

American Mathematical Society